Alert archive / Wyoming / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 27, NWS Riverton, WY
NWS Riverton, WY issued this severe thunderstorm warning at Jul 4, 2001, 5:06 PM MDT for Johnson County, Wyoming. It was in force for 29 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jul 4, 2001, 5:06 PM MDT (23:06 UTC)
- Expired
- Jul 4, 2001, 5:35 PM MDT
- In force
- 29 min
- Issued by
- NWS Riverton, WY
- Area
- Whole counties
County Johnson County, WY
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 4, 5:10 PM MDT | Hail 1.25 | Buffalo, WY |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 4, 2:15 PM MDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Riverton, WY (KRIW), launched 12:00Z, 11.1 hours before the alert went out and 182 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 271 J/kg
- Mixed-layer CIN
- -288 J/kg
- Mixed-layer LCL
- 1924 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- -60 m²/s²
- 0-3 km storm-relative helicity
- 89 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
The text of this product is not in the archive. The NWS text archive before 2002 is incomplete.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Riverton, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 4, 1:55 PM MDT, 3 hours 11 minutes earlier.
Area forecast discussion, Jul 4, 1:55 PM MDT, 3 hours 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RIVERTON WY 155 PM MDT WED JUL 4 2001 THINGS STARTING TO FIRE ACROSS THE AREA IN AN ATMOSPHERE THAT IS BECOMING MORE CONDUCIVE FOR CONVECTION. DEEPER MOISTURE NOW ROTATING INTO THE AREA FROM THE NORTH AND WEST...ALONG WITH SHORTWAVE ENERGY TO PROVIDE THE IMPETUS. WILL TAILOR FORECAST FOR TONIGHT BASED ON CURRENT SATELLITE IMAGERY AND OBSERVATIONS. FOR TOMORROW...MODELS INDICATE A DRY SLOT AND ABSENCE OF ENERGY FOR THE MOST PART...SO WILL KEEP FORECAST PRIMARILY DRY FOR TOMORROW. MOISTURE AND MORE ENERGY BEGIN TO AFFECT MAINLY THE NORTHERN TIER OF COUNTIES TOMORROW EVENING. AS UPPER HIGH BEGINS SHIFTING EAST AND SOUTH FOR FRIDAY...WE SHOULD BEGIN TO PICK UP EVEN MORE MOISTURE AND SHORTWAVE ACTIVITY THROUGH SATURDAY. FORECAST FOR THE LAST FEW DAYS HAS TRENDED THIS WAY SO THINGS APPEARS IN GOOD SHAPE AND ON TRACK. WILL KEEP EXTENDED PRETTY MUCH AS IS SINCE IT ALSO APPEARS IN GOOD SHAPE. .RIW...NONE VALONE
In the hours before
Special weather statement, Jul 4, 2:22 PM MDT, 2 hours 44 minutes before
WYZ015-027-028-050259- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RIVERTON WY 222 PM MDT WED JUL 4 2001 ...A TORNADO WATCH HAS BEEN ISSUED FOR JOHNSON AND EASTERN NATRONA COUNTIES UNTIL 9 PM MDT THIS EVENING... THE STORM PREDICTION CENTER IN NORMAN OKLAHOMA...HAS ISSUED A TORNADO WATCH FOR JOHNSON COUNTY AND EASTERN NATRONA COUNTY UNTIL 9 PM MDT. A WATCH MEANS CONDITIONS ARE FAVORABLE FOR SEVERE THUNDERSTORMS PRODUCING TORNADOES. LARGE HAIL AND DAMAGING WIND ARE ALSO POSSIBLE. PEOPLE IN JOHNSON AND EASTERN NATRONA COUNTIES SHOULD KEEP ALERT FOR TORNADOES AND SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING. REPORT SEVERE WEATHER TO YOUR LOCAL LAW ENFORCEMENT AGENCY. WCJIN-WYNE C.BAKER
Local storm report, Jul 4, 3:18 PM MDT, 1 hour 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RIVERTON, WY
318 PM MDT WED JUL 4 2001
TIME(MDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0320 PM SUSSEX WY .88 INCH HAIL
07/04/01 JOHNSON
0310 PM SUSSEX WY .88 INCH HAIL
07/04/01 JOHNSON
MLCLocal storm report, Jul 4, 3:33 PM MDT, 1 hour 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RIVERTON, WY
333 PM MDT WED JUL 4 2001
TIME(MDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0325 PM SUSSEX WY .88 INCH HAIL
07/04/01 JOHNSON HAIL BEGAN AT 325 PM AND
ENDED 332 PM.
MLCLocal storm report, Jul 4, 3:44 PM MDT, 1 hour 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RIVERTON, WY
344 PM MDT WED JUL 4 2001
TIME(MDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
w
0215 PM 5 S BUFFALO WY .88 INCH HAIL
07/04/01 JOHNSON
MLCLocal storm report, Jul 4, 4:02 PM MDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RIVERTON, WY
402 PM MDT WED JUL 4 2001
TIME(MDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
7
0340 PM 17 E KAYCEE WY WIND DAMAGE
07/04/01 JOHNSON 6 INCH DIAMETER BRANCHES
DOWN.
MLCThe office that day
Everything else NWS Riverton, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 4, 2:06 PM MDT | Severe Thunderstorm Warning | RIW | Johnson | 24 min |
| Jul 4, 2:30 PM MDT | Severe Thunderstorm Warning | RIW | Johnson | 30 min |
| Jul 4, 2:43 PM MDT | Tornado Warning | RIW | Johnson | 32 min |
| Jul 4, 2:44 PM MDT | Severe Thunderstorm Warning | RIW | Fremont, Hot Springs | 31 min |
| Jul 4, 3:15 PM MDT | Severe Thunderstorm Warning | RIW | Johnson | 30 min |
| Jul 4, 3:45 PM MDT | Severe Thunderstorm Warning | RIW | Johnson | 30 min |
| Jul 4, 4:30 PM MDT | Severe Thunderstorm Warning | RIW | Fremont | 30 min |
Nearby
Severe Thunderstorm Warnings in Wyoming, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.